MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during testing of patient samples with bd facscanto¿ erroneous results were obtained.There was no patient impact.The following information was provided by the initial reporter, translated from chinese to english: the test result of the instrument was not accurate.The engineer in the hospital adjusted the instrument, the instrument runs normally.Using patient samples, inaccurate results were obtained but not used, did not affect patient treatment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary investigation summary: scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338 and serial # (b)(6).Problem statement: customer reported complaint regarding erroneous results.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 17aug2021 to 17aug2022.Complaint trend: there are 3 complaints related to the issue of erroneous results and this one.Date range from 17aug2021 to 17aug2022.Manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6), file # 657338-657338-v657338000610-106650281-20, was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result/analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax the root cause of the erroneous results was alignment or adjustment issues.The customer reported a complaint regarding erroneous results.The test result of the instrument was not accurate.This was resolved by the hospital engineer by adjusting the instrument.It is confirmed that the instrument is performing as intended.No parts were requested for evaluation because no parts were replaced.Although the instrument was used for diagnostic testing, the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Proper daily and monthly cleaning and maintenance are vital for maintaining the instrument¿s health and performance level.This information can be found in the bd facscanto¿ flow cytometer instructions for use (ifu) manual, #23-14730-03 rev.1/vers.A.Service max review: review of related work order #: na, case # na.Install date: (b)(6) 2020.Defective part number: na.Work order notes: na.Returned sample evaluation: a return sample was not requested because there were no replaced parts.Risk analysis: risk management file part # 338942ra , revision 09/version h, facscanto product family risk analysis was reviewed.This file did not contain the appropriate hazards and mitigations, and an ecr has been created to assess additional hazards and their risk levels.Ecr # (b)(4) has been created and will revise the existing document to include causes, mitigations, and risk ratings for failures related to erroneous results.Root cause: based on the investigation results the root cause of the erroneous results was alignment or adjustment issues.Conclusion: based on the investigation results, the root cause of the erroneous results was alignment or adjustment issues.The test result of the instrument was not accurate.This was resolved by the hospital engineer by adjusting the instrument.It is confirmed that the instrument is performing as intended.Supporting document: n/a.

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15321196
Report Number2916837-2022-00234
Device Sequence Number5888828
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown